MAUDE Adverse Event Report: TORNIER S.A.S. ASCEND FLEX RETROVERSION ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER S.A.S. ASCEND FLEX RETROVERSION ROD; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MWF113
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device disposition.
 
Event or Problem Description
It was reported that the disengagement of the distal body of the trial stem from the proximal body, with the retroversion rod still attached to the introducer handle.The procedure was completed successfully by fracturing the humerus proximally, removing the remaining part of the trial stem inside and re-trailing with a new construct, followed by the final implant.This resulted in a 45 min delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to the h6 health impact code: the reported event could be confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: visual inspection: a visual inspection of the retroversion rod indicates that the threaded end has sheared off.The fragment remains in the handle in positioning option hole number 20.Medical expert opinion: the x-ray shows a distal humeral component in place with part of the metaphysis trial piece still attached to it, explaining its unusual proximal contours.I can image with the snapped center screw still in place that a bone splitting window was necessary to remove the trial stem.The retroversion rod snapping from the handle is most likely caused by hitting it with a hammer (or manual force).The rod is only fixed for version reference, and no force should be applied on it.Based on the investigation and provided information, the root cause was attributed to a user-related issue.The broken end of the device was caused by the application of excessive torque or from a forceful impact that caused the rod to shear as it was attached to the handle.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Additional Manufacturer Narrative
Please note correction to b1, d9/h3.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the disengagement of the distal body of the trial stem from the proximal body, with the retroversion rod still attached to the introducer handle.The procedure was completed successfully by fracturing the humerus proximally, removing the remaining part of the trial stem inside and re-trialing with a new construct, followed by the final implant.This resulted in a 45 min delay.
 
Additional Manufacturer Narrative
Please note the following correction: the establishment fda registration number was corrected from 0001649390 to 3000931034.D3 (manufacturer entity) and g1 (manufacturing site).

Brand Name
ASCEND FLEX RETROVERSION ROD
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15362519
Report Number0001649390-2022-00057
Device Sequence Number5227531
Product Code LXH
UDI-Device Identifier03700386975011
UDI-Public03700386975011
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMWF113
Device Catalogue NumberMWF113
Device Lot NumberCV0119045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/18/2022
03/15/2023
09/07/2023
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date11/14/2022
03/16/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown